Electric shock or "Zingers" as I call them
I am 7months post PFD and duraplasty. Still get some pretty intense headaches, numbness and weakness in my left hand, but both are manageable now. All my other pre-op symptoms have disappeared :)
But On and Off for the last few months I have been having an electric shock or a "Zinger" when I turn around or turn my head and occasionally when I stand up after bending or sitting. I feel it in my head and in my entire body. It last literally like one second followed by some dizziness. Not sure if anyone else has experienced this after surgery and not sure if I should call my NS to let him know. Any opinions on what could be causing this?
My left arm is extremly weak and i have tingling in fingers constantly. I just say it must be nerve damage?! Im so tired of drs tho. Call your nl just to be sure they know whats goin on, ok. Good luck. Hope you feel better then me today.
Hi....if it is painful, I would call the Dr...if it is more annoying I would wait to see if it is just ur nerves opening back up and working...they tend to over fire as u heal...and could be what u r experiencing.
Keep a journal of what u r doing when it happens and how often and how severe in pain or intensity the feeling was....this way u can see if it is increasing or diminishing with time.
It is possible to have nerve damage, but at 7 months post op, u r still healing it takes up to 2 yrs for the nerves to heal...so give urself the time.
Hm....this is very interesting to me....I get this every couple of months - but I have never had surgery, so maybe it is a different thing...I describe it has a light bulb bursting/camera flash/lightning strike/electric shock that jolts through my entire body, and I can hear it zapping. Generally speaking it doesn't hurt, but I always feel a bit weird afterwards. It happens most often when I am trying to fall asleep (or when I sleep on my stomach with my head to the side...working on breaking that habit because it messes with my HA's...)
I'm not sure of the dizziness, because most of the times it has happened I was lying down with my eyes closed - though the one or two times i was not i do vaguely remember some dizziness....I think...hmmm
Does this sound the same? Not sure, if you have only had it happen after surgery.
Thanks for the replies.
Erratic firing of the nerves makes sense. There have been several "weird" sensations I have had since the surgery, over time they improved or disappeared. This one seems to be sticking around :(
I think I will email Dr. Green's nurse just to let them know and get his opinion. I will post what they say.
Silentsong, what you described sounds almost exactly what I am trying to describe. I also "see" a flash when this happens. Dizziness is probably not the best description but more of a weird feeling after it happens.
Thanks for your input, sorry you are feeling this too but I am relieved that someone else knows how I am feeling! Hope you are feeling better soon :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.